| Model Number |
ONXACE-21 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
06/27/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
In 2016, on-x technologies incorporated (on-x) became a wholly owned subsidiary of cryolife, inc.(cryolife).A retrospective review of the on-x complaint system was performed to identify any areas requiring additional action and to appropriately assimilate the on-x process into the cryolife quality management system.In an abundance of caution this mdr is being reported to satisfy regulatory reporting obligations.The on-x 614 heart valve design fmea 940816 01 rev s thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product's labeling and instruction for use (ifu).Adverse events potentially associated with the use of prosthetic heart valves include prosthesis leaflet entrapment (impingement) and cardiac arrhythmia.
Event or Problem Description
According to the available information, the patient was implanted with a size 21mm on-x aortic heart valve with conform-x sewing ring and extended holder.The 21mm was too tight and was causing impingement.The patient was placed back on the pump and went into heart block.A size 19mm on-x aortic heart valve with conform-x sewing ring and extended holder was implanted during the same procedure.